NWS Wilmington, OH wrote its last area forecast discussion before the first event at Mar 8, 8:55 AM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 8, 8:55 AM EST, 3 hours 5 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
855 AM EST Wed Mar 8 2017
.SYNOPSIS...
Gusty winds will occur today between a low moving across Canada
and a high tracking across the Tennessee Valley. A front will
develop across the Ohio Valley on Thursday and push southeast
Thursday night. High pressure over the upper Plains will build
southeast on Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Mid/upper level low to pivot thru Hudson's Bay with base of the
trof rotating through the Great LAkes today. Strong westerly
low level jet winds of 50 kts at 925 MB to rotate through
northern Ohio this afternoon. Forecast soundings show steepening
low level lapse rates with deep mixing this afternoon. Momentum
transfer technique applied to this deep mixed layer yields wind
gusts up to 50 kts acrs ILN/s far northwest counties of Mercer,
Auglaize and Hardin counties. Have issued a high wind warning
until 7 pm for these counties. Further south have bumped up
winds slightly this afternoon.
Continue previous forecast trend with forecast highs closer to
cooler MOS guidance numbers, with highs from mid 50s north to
around 60 south.
Previous discussion...
Mid clouds will quickly track across the northern counties this
morning. Thereafter, skies will be clear. Tight pressure
gradient between a high passing to our south and a deep low in
Canada will result in increasing winds. Expect rather good
mixing today and have bumped up winds gusts slightly. This has
resulted in an expansion of the wind advisory. The mixed
boundary layer should also lead to lower dew points and thus
relative humidity. This combined with the wind would be a fire
weather concern if it had not rained yesterday and thus made
fuels too wet. Forecast highs are closer to cooler MOS guidance
numbers.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Gradient will relax in the evening as high to the south extends
north into the region. Thus winds should drop off fairly
quickly. Surface ridging will get pinched off as an east-west
oriented front develops across the northern counties Thursday.
As a sheared short wave approaches in west northwest upper flow,
there could be a few showers develop near this boundary late in
the day. Guidance seemed to have a reasonable handle on
temperatures and did not deviate much from the MOS envelope.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
A cold front will drop down through the region Thursday night.
Precipitation will start out in the form of rain, however as colder
air works into the region precipitation will change over to snow.
There is still some uncertainty with how quick this changeover will
occur and subsequently snowfall totals. Models are in some
agreement that the higher totals would be across central Ohio and
focused on this area with a little over an inch of snow.
Precipitation will taper off by Friday morning.
High pressure and dry conditions are expected for Friday. Much
cooler air will be in place with the passage of the cold front.
Models continue to trend south with the GFS being the furthest
north. Continued with this southern trend and have dry conditions
across the far north to likely snow chances across portions of
northern Kentucky.
High pressure and continued cool conditions will be in place for
Sunday. A low pressure system will move into the region for Monday
into Monday night bringing with it the chance for precipitation.
Temperatures will be cool enough that expect primarily snow with
this event, however some rain showers will be possible at the start
of the event across southern portions of the area on Monday. Some
lingering snow showers will be possible on Tuesday with the upper
level disturbance.
&&
.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
VFR conditions will prevail. Mid clouds at the beginning of the
period will move off quickly. Additional mid clouds may spread
in tonight. Wind remains the primary issue. Winds will veer to
west southwest and increase in speed early. Gusts of 30 to 40
kt will be common from mid morning through the afternoon. Winds
will subside towards 00z and back a bit to southwest.
OUTLOOK...MVFR ceilings and visibilities possible Thursday
night into Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 7 PM EST this evening for OHZ042>046-
051>056-060>065-072-080.
High Wind Warning until 7 PM EST this evening for OHZ026-034-
035.
KY...None.
IN...Wind Advisory until 7 PM EST this evening for INZ050-058-059.
&&
SYNOPSIS...
NEAR TERM...AR
SHORT TERM...
LONG TERM...Novak
AVIATION...Special weather statement, Mar 8, 11:17 AM EST, 43 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1117 AM EST Wed Mar 8 2017
INZ066-073>075-080-KYZ089>100-OHZ070-071-073-074-077>079-081-082-
088-090000-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-
Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-
Mason-Lewis-Butler-Warren-Ross-Hocking-Hamilton-Clermont-Brown-
Adams-Pike-Scioto-
Including the cities of Brookville, Batesville, Milan,
Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton,
Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Alexandria, Owenton, Williamstown,
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville,
Mount Olivet, Maysville, Vanceburg, Tollesboro, Hamilton,
Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro,
Chillicothe, Logan, Cincinnati, Milford, Georgetown, Mount Orab,
West Union, Peebles, Waverly, Piketon, Portsmouth,
and Wheelersburg
1117 AM EST Wed Mar 8 2017
...GUSTY WINDS TODAY...
Winds will remain gusty through the afternoon hours. Wind gusts
between 35 and 45 miles an hour will be common through the
afternoon. The winds will diminish quickly in the early evening.
Winds of this strength will blow around any loose outdoor objects.
Also, drivers of high-profile vehicles may encounter some
difficulties, especially when traveling on north-south roadways.